Leg pain after 4ml IM injection

I'm a regular user of anabolic steroids, peptides, etc. 5 days ago I injected 4ml of a testosterone that had the concentration level of 500mg/ml. It had about 3% Benzyl Alcohol added to it and was filtered through a 0.22nm nylon filter.

The next day, I couldn't walk. I have swelling at the injection site and around/above my knee cap. It's very, very difficult to walk, and the pain is near unbearable if my leg isn't elevated/at level with my body; so I've been near bed ridden for the past 4 days.

Symptoms: Swelling, slight redness at injection site, warmth from injection site, spontaneous (what I can only describe as) muscle spasms; a few times a day, whether going to the bathroom or lying in bed not moving, my quadricep will twitch/spasm. Injection site is very 'tough' and 'hard'; tissue scarring?

There is no visible abscess. I don't have a fever. No difficulty in breathing or elevated heart rate. No vomiting. My appetite seems a bit suppressed, but could be because of the heat we're experiencing. I did have a nose bleed yesterday but that could've been from my mild hay fever. Tensing my leg is pretty much impossible. Bending my leg at the knee to any acute angle is impossible; feels like my knee and injection site has massive pressure on them. I've been sleeping with my leg slightly elevated, trying to keep off it (probably only spending about 10 minutes on my feet a day).

I've been taking ibuprofen for pain/inflammation but doesn't help.

Basically my two problem areas are at injection site, around upper/outer kneecap (where the quad ends?).

I'll be going to my doctor Monday.

I used a 1.25" 25g needle, area swabbed with an alcohol prep pad before injection. I inject 4-5ml often (though it's been about 4 months since I injected either of my quads, keeping it to delts, pecs and glutes).

Any possible insight would be appreciated.

Write Answer

Health Care

avatar
HumanCatalyst
9 Answers
Contributor
2 people found this helpful

Sorry, I just came back after realizing I sounded like a total dickhead then. The combination of being in bed all week and the fact my calorie intake has nearly halved is making me a bit snappy.

Was this answer helpful? Yes No
Contributor
1 people found this helpful

Not really the kind of indepth answer I was hoping to find.

I've had plenty of experience with post injection pain.

The chance of an infection is why I'm going to see my doctor Monday. Like I said, no fever, no dizziness, no illness, just physical pain.

But thanks for the Yahoo Answers-esque answer.

Was this answer helpful? Yes No
Contributor
1 people found this helpful

I was giving myself IM and subcutaneous injections in my thigh and I developed a blood clot last year (not DVT, it wasn't dangerous). I haven't been giving myself many injections since -- I stopped the IM ones completely, but they were with a large needle (18G) and didn't help. You could always ask your doctor to order the ultrasound to check for blood clots -- the procedure was simple and noninvasive.

Was this answer helpful? Yes No
Contributor
1 people found this helpful

Just took a hot bath and it made it feel 10x better. As soon as I got out, the pain returned with vengeance. My skin if feeling very tight now. If there's no improvement tomorrow morning, I'll be going to the ER; so I can wait 6 hours to be told I need antibiotics and anti-inflammatories.

Was this answer helpful? Yes No
Contributor
1 people found this helpful

Do you have any Urgent Care walk-in clinics where you live? They are a bit less hassle than an emergency room. My doc tried to tell me it was a pulled muscle, so imagine his surprise when I was right about the blood clot.

Was this answer helpful? Yes No
Contributor
1 people found this helpful

Not to my knowledge. Over here we have the NHS (UK) where waiting times can be awful. Especially on a saturday night/sunday morning.

Yeah i understand where you're coming from. Hopefully it is an infection and a course of antibiotics will set me straight. Just sucks I'll have to spend either half the day in an ER with drunks/junkies or half the day in GP waiting room full of hypochondriacs and crying kids.

Was this answer helpful? Yes No
Contributor
1 people found this helpful

Although I don't know anything about the creator, I think it is actually a pretty neat subreddit which I so far have enjoyed partaking in. I'm currently studying for my USMLE Step 2 CK (medical boards) and it's a nice academic distraction from my studies (yet I'm still studying by attempting to answer people's questions). As far as your situation goes, I must agree partially with KentGrz, but I am still leaning more towards cellulitis/infection. I understand you don't currently have systemic signs of infection (fever, elevated heart rate, etc.) but that could be 2/2 the steroids reducing the inflammatory response and also the NSAIDS you are taking for the pain. There may be no abscess for a considerable period, but what you describe sounds like a very indurated region that may potentially become one later. And you are correct that most likely a good course of antibiotics should do the trick. Get well soon!

Was this answer helpful? Yes No
Contributor
1 people found this helpful

go to ER stat

Was this answer helpful? Yes No
Contributor
-1 people found this helpful

Just realized the creator of this subreddit picks and chooses what (few) posts to answer.

I thought he'd have been a practicing doctor, not some wet behind the ears army medic!

My problem was a combination of tissue irritation and lymphatic drainage (which is why I had pain/swelling around the knee).

Don't use this subreddit. I think the only thing dvdrummer/this subreddit will be useful for is if you have the flu and to parrot "go to see a doctor, rest, plenty of fluids".

Was this answer helpful? Yes No
About HealthExamine
HealthExamine is a community dedicated to health care question and answers. The statements made on HealthExamine are not a substitute for medical care. If you have a medical emergency or your condition worsens, seek medical attention immediately.